Georgia, 2016Damaging Wind in Georgia, December 13, 2016
December 13, 2016 · NWS TAE · 1 event in 1 county or zone
Scattered thunderstorms developed ahead of a cold front. Most storms remained below severe limits, but one storm did become severe in Seminole county with several trees blown down.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed ahead of a cold front. Most storms remained below severe limits, but one storm did become severe in Seminole county with several trees blown down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Dec 13, 10:46 AM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Dec 13, 10:46 AM EST, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1046 AM EST Tue Dec 13 2016
.UPDATE...
Cancelled the rest of the dense fog advisory early as visibilities
were improving and the onset of sustained southwesterly winds
starting to mix out the dense fog. Conditions will continue to
improve over the next hour.
A warm frontal boundary is draped to our north across central
Alabama into Georgia. Showers continue to move along the front to
our north and west. A subtle shortwave trough is expected to move
through the flow today and enhance showers and possibly a few
thunderstorms later today with chances for precipitation
increasing, especially closer to the front in SE Alabama and SW
Georgia. Shear and instability will be limited today so not
expecting severe storms. Highs today will be in the 70s (mid 70s
across I-10 corridor to lower 70s across more cloudy areas of SE
Alabama and SW Georgia.
&&
.PREV DISCUSSION [940 AM EST]...
.NEAR TERM [Through Today]...
The 11 pm regional surface analysis showed a quasi-stationary front
from along the Piedmont, through central AL and GA, and into east
TX. South of this front, with warm, moist Gulf air beneath dry air
aloft, conditions appear favorable for widespread fog through mid to
late morning. Vapor imagery and upper air data showed quasi-zonal
winds over much of the CONUS, with multiple, subtle short wave
troughs embedded within the broader flow. There is good agreement
among the various NWP models that one of these upstream minor
troughs will interact with the surface front, creating an
environment which is more favorable for deep moist convection later
today. The highest PoPs (40-60%), will be across portions of the FL
Panhandle, southeast AL, and southwest GA this afternoon, with PoPs
below 20% south and east of Tallahassee. Temperatures will be above
average, with highs in the mid 70s.
.SHORT TERM [Tonight Through Thursday]...
In the upper levels, a deep low over northern Ontario and
associated broad trough covering the eastern 2/3rd of the CONUS
will translate eastward through the short term period. At the
surface, a 1036mb high centered just north of Washington state
tonight will advance SEWD into the Midwest by late Thursday. This
will send a cold into the Tri-state region tonight with the front
passing to our east by Wednesday afternoon. In addition to a warm
moist environment ahead of the front, ample upper level energy and
deep layer moisture accompanying this system will ensure the
development of widespread rains across the region tonight and
Wednesday. Models continue to show just enough instability for
isolated thunderstorms as well. Wednesday night through Thursday
will be cooler and dry.
Lows will be around 60 to the lower 60s tonight cooling into the
lower 40s northwest to mid 50s southeast zones Wednesday night.
Highs will range from the mid 60s to lower 70s Wednesday and then
the upper 50s northwest to upper 60s southeast on Thursday.
.LONG TERM [Thursday Night Through Tuesday]...
Models show the surface high centered over the Midwest moving
east off the mid-Atlantic states Friday night making way for the
next developing cold front which is forecast to bring another
chance for rain by the later part of the weekend. While there are
still some differences between the GFS and ECMWF with how they
are handling the front, both models are hinting that the boundary
may initially stall near or along the Gulf coast with rain
chances lingering into early next week.
.AVIATION [Through 12Z Wednesday]...
Vis/cigs were near or below local minimums this morning, and are
likely to remain very low until late morning. Brief periods of
-RA are also possible at KDHN and KABY this morning. MVFR cigs/VFR
Vis are likely this afternoon. A band of rain (with isolated TSRA) is
expected to develop across southeast AL and south GA this
afternoon or evening, affecting mainly KDHN and KABY. The latest
consensus of NWP guidance is once again bullish on VLIFR Vis/cigs
overnight, but we are not yet willing to go this low given the
uncertainty of the aforementioned rain band, since convection,
even though relatively shallow, can cause overturning of the PBL
and increase mid cloud cover...both of which are unfavorable for
fog/low cigs.
.MARINE...
Winds will be light until they increase to 15 knots behind a cold
front Wednesday night. Winds may reach cautionary levels Thursday
and again over the upcoming weekend ahead of the next cold front.
Seas will also increase to 3 to 4 feet with the higher winds late
in the week.
.FIRE WEATHER...
No concerns.
.HYDROLOGY...
Rainfall totals through Thursday morning associated with the
front will be fairly limited with rainfall totals of 0.5-1.5 inch.
The higher amounts are expected to be across southeast Alabama and
southwest Georgia. The area should be able to handle this amounts
and will monitor for any higher amounts.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 63 72 50 63 / 20 70 60 10 0
Panama City 72 64 69 52 62 / 30 70 50 10 0
Dothan 73 59 65 42 57 / 60 80 40 0 0
Albany 72 59 65 43 58 / 60 80 60 0 0
Valdosta 75 62 70 50 63 / 20 70 60 10 0
Cross City 74 60 73 54 68 / 0 20 40 10 0
Apalachicola 71 65 71 54 65 / 10 40 50 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
UPDATE...Scholl
NEAR TERM...Scholl
SHORT TERM...Fournier
LONG TERM...Barry
AVIATION...Barry
MARINE...Fournier
FIRE WEATHER...Barry
HYDROLOGY...Fournier
In the hours before
Special weather statement, Dec 13, 2:00 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
100 PM CST TUE DEC 13 2016
FLZ011-131945-
Jackson FL-
100 PM CST TUE DEC 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON COUNTY IN
THE PANHANDLE OF FLORIDA UNTIL 145 PM CST...
At 1259 PM CST, National Weather Service doppler radar indicated a a
strong thunderstorm 5 miles southwest of Marianna, moving east at 40
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Marianna, Grand Ridge, Cypress, Union City, Star, Simsville, Sink
Creek, Alliance and Kynesville.
&&
LAT...LON 3077 8535 3078 8495 3061 8496 3060 8499
3061 8510 3064 8538
TIME...MOT...LOC 1859Z 275DEG 37KT 3069 8529
38-GODSEYThunderstorm Wind, Seminole
- When
- December 13, 2:30 PM EST
- Where
- Seminole County, 3.05 mi SSW of Lela
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.931, -84.883
The Seminole county dispatch reported several trees blown down along Highway 39.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, December 13, 20161 death · 1 event
- Lake-Effect Snow in New York, December 13 to 16, 2016$195,000 · 10 events
- Winter Weather in Ohio, December 13, 201620 events
- Marine High Wind in Lake Superior, December 13 to 15, 201658 kt wind · 5 events
- Winter Weather in Ohio, December 13, 20163 events
- Winter Weather in Pennsylvania, December 13, 20163 events
- Tornadoes and Hail in Mississippi, December 13, 2016EF0 · 3 events
- Heavy Snow in Oregon, December 13 to 14, 20163 events
- Winter Weather in Indiana, December 13, 20162 events
- Heavy Snow and Winter Weather in Ohio, December 13, 20162 events
- Winter Weather in West Virginia, December 13, 20161 event
- Flash Flood in Mississippi, December 13, 2016$5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 663549.